Advertisement

What increases my risk for rhinitis medicamentosa?

Your risk for rhinitis medicamentosa increases if you overuse or misuse medicated nasal drips or sprays. Using these medications for many days in a row or with greater frequency than suggested can cause the condition. Usually the symptoms of rhinitis medicamentosa do not show up until at least three days of decongestant use. The condition can also be caused by oral medications such as oral contraceptives, antipsychotic drugs, or antihypertensive drugs.

Continue Learning about Nose Disorders

What You Need to Know About Nosebleeds
What You Need to Know About Nosebleeds
You’re more likely to get nosebleeds during the cold and dry winter months. In most cases, nosebleeds aren’t anything to worry about, but they can be ...
Read More
Are there ever complications to surgery for nose disorders?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
As with any surgery, nose disorder surgeries pose certain risk of complication. In addition to c...
More Answers
Are allergies the same as nose disorders?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Allergies are often the cause of nose disorders like rhinitis and chronic sinusitis, but allergies a...
More Answers
What Can I Do for Nasal Congestion?
What Can I Do for Nasal Congestion?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.